Thunderstorm Wind, Clinton
- When
- July 5, 8:40 AM CST
- Where
- Clinton County, Trenton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.600, -89.683
Local law enforcement reported trees and power lines down in Trenton, Bartelso and Germantown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local law enforcement reported trees and power lines down in Trenton, Bartelso and Germantown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 5, 1:15 AM CST, 7 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT MON JUL 5 2004 .DISCUSSION... A FRONT EXTENDED FROM SOUTHERN WI ACROSS IA INTO WESTERN NEB EARLY THIS MORNING WITH LARGE HIGH PRESSURE SYSTEM OVER SOUTHERN CANADA AND THE NORTHERN PLAINS/UPPER MIDWEST. MODELS HAVE BEEN FAIRLY CONSISTENT IN POSITION OF COLD FRONT ACROSS NORTHWEST MO TUESDAY MORNING. THE GFS, ETA AND UKMET ARE ALL SIMILAR IN FORECASTING THE FRONT TO EXTEND FROM SOUTHERN IN ACROSS THE BOOTHEEL INTO SOUTHERN OK BY 12Z WEDNESDAY. WILL BUMP POPS INTO LIKELY CATEGORY FOR TUESDAY WITH EXPECTED COLD FRONT PASSAGE. HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY NIGHT. AS A RESULT, SHOULD GET A BREAK IN THE RAIN FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. 850 MOISTURE WAS POOLED LAST EVENING FROM THE SOUTHERN PLAINS INTO THE CENTRAL PLAINS. HOT 850 AIR WILL ADVECT ACROSS MOST OF THE REGION TODAY WITH 20-22C TEMPS. THE GFS CONTINUES TO BE MORE AGRESSIVE THAN THE ETA OR UKMET WITH THE COOLEST TEMPS AT 850 ACROSS NORTHERN AND CENTRAL MO FROM TUESDAY NIGHT THROUGH WEDNESDAY. COOL DOWN DOESNT LAST LONG THOU, WITH MUCH WARMER AIR SPREADING BACK INTO CENTRAL MO BY THURSDAY MORNING. MCS CONTINUES TO ROLL ACROSS KS TOWARD WEST CENTRAL/NORTHWEST MO. NEW WW JUST ISSUED. 850 MB PROFILER WINDS ACROSS KS SHOW A 40 KT JET HAS DEVELOPED WITH SIGNIFICANT CONVERGENCE INTO SYSTEM. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 500 AM CDT MON JUL 5 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 500 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AND PORTION OF WEST CENTRAL AND SOUTHWEST ILLINOIS .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS ARE DEVELOPING IN CENTRAL MISSOURI EARLY THIS MORNING AND THEY WILL MOVE INTO NORTHEAST MISSOURI DURING THE MORNING HOURS. ALSO FEW STORMS COULD REACH SEVERE LEVEL WITH STRONG AND GUSTY WIND UP TO 55 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY. SOME OF THE THUNDERSTORMS COULD BE SEVERE ESPECIALLY ON TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. AFTER A BREAK WEDNESDAY INTO FRIDAY...THE CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN OVERNIGHT FRIDAY NIGHT AS WARM AND HUMID AIR BEGINS FLOWING BACK INTO THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 AM BLIZZARD OFALLON 38.59N 89.91W
07/05/2004 ST. CLAIR IL AMATEUR RADIO
LARGE TREE LIMBS DOWN IN OFALLON IL AND POWER POLES DOWN
IN SHILO
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 AM WIND DAMAGE OFALLON 38.59N 89.91W
07/05/2004 ST. CLAIR IL AMATEUR RADIO
LARGE TREE LIMBS DOWN IN OFALLON IL AND POWER POLES DOWN
IN SHILO
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL WATERLOO 38.33N 90.16W
07/05/2004 0.88 INCH MONROE IL AIRPLANE PILOT
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL WATERLOO 38.33N 90.16W
07/05/2004 0.88 INCH MONROE IL AIRPLANE PILOT
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL WATERLOO 38.33N 90.16W
07/05/2004 0.88 INCH MONROE IL SPOTTER
&&
PRZYBYLINSKISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 930 AM CDT MON JUL 5 2004 MOC073-139-151-051530- GASCONADE-MONTGOMERY-OSAGE- 930 AM CDT MON JUL 5 2004 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF CENTRAL AND EASTERN MISSOURI... THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE REGION. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. THE WATCH IS NO LONGER IN EFFECT FOR OSAGE...GASCONADE...AND MONTGOMERY COUNTIES IN MISSOURI.
The St Louis radar (KLSX), 87 km away, was scanning. The volume nearest the first event began at 14:38 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410682, 5410683, 5410684.